MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6AR10
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: one 6fr launcher guide catheter was received for analysis.Kinks were noted on the shaft of the catheter approx.7.4cm, 44.6cm and 80.5cm, distal to the strain relief.A torsional kink was noted on the shaft of the catheter approx.29cm distal to the strain relief.No damage was noted to the distal tip.The id of the catheter measured within specification.The shaft od measured within specification.It was not possible to load a 0.035 inch guidewire through the lumen due to the deformation on the catheter.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, an attempt was made to use one 6 french launcher guide catheter to treat a lesion.A femoral procedural approach was used.There was no damage evident to the protective packaging of the device.There was no resistance noted while removing the device from packaging.The device was inspected after removal from packaging.The device was not excessively torqued.There was no resistance noted during the insertion/delivery of the device.It was reported that multiple kinks in proximal, mid and distal portions of the guide occurred while in the patient.It was stated that the kinks were observed as the tip was being advanced into the sheath.The guide catheter was removed immediately from the body.It was stated that the guide was not advanced past the aortic arch.The patient was reported to be alive with no injury.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key12015069
Report Number1220452-2021-00023
Device Sequence Number3403841
Product Code DQY
UDI-Device Identifier00613994820433
UDI-Public00613994820433
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberLA6AR10
Device Catalogue NumberLA6AR10
Device Lot Number0010043858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1